Hail, Madison
- When
- April 5, 9:35 PM CST
- Where
- Madison County, Granite City
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.717, -90.133
Storm spotters reported 1 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 5, 5:58 PM CST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 658 PM CDT WED APR 5 2006 .DISCUSSION... AN ACTIVE SPRING WX REGIME IS FCST TO REMAIN RELATIVELY INTACT FOR AT LEAST THE NEXT SEVERAL WEEKS. FOR OUR CWA...THE NEXT WEATHER MAKER WILL BEGIN TO AFFECT THE AREA TONIGHT...WITH BEST CHANCES OF SEVERE WEATHER THURSDAY AFTERNOON AND EVENING. FOR TONIGHT...WARM FRONT TO SLOWLY MOVE NORTH AND INTO NORTHERN PORTIONS OF CWA. EXPECT ACTIVITY TO BE ON THE INCREASE DURING THE EVENING HOURS...MAINLY NORTH OF THE BOUNDARY...WITH BEST CHANCES AFTER MIDNIGHT ON NOSE OF 50KT LOW LEVEL JET. SO HIGHEST POPS WILL CONTINUE TO BE OVER NORTHERN HALF OF CWA. ON THURSDAY...CWA TO BE IN WARM SECTOR FOR MOST OF THE DAY AND STRONGLY CAPPED...SO LOWERED POPS TO LOW CHANCE CATAGORY...THOUGH STILL HAVE LIKELY POPS FOR A FEW HOURS BETWEEN 11Z AND 15Z OVER FAR NORTHERN SECTIONS OF CWA FROM ACTIVITY ALONG AND NORTH OF WARM FRONT. AS FOR HIGH TEMPS...LOW TO MID 70S A GOOD BET. LATE THURSDAY AFTERNOON AND EVENING WILL BE THE MOST ACTIVE TIME...AS DRY LINE AND COLD FRONT OVER EASTERN KANSAS RACE EAST ACROSS MISSOURI...SIMILAR TO LAST SUNDAY/S EVENT. WITH SUCH STRONG DYNAMICS...CAP WILL ERODE VERY QUICKLY...CAUSING EXPLOSIVE DEVELOPMENT OVER WESTERN MISSOURI. SPC CONTINUES TO HAVE MOST OF MISSOURI IN A MODERATE RISK FOR DAY 2. KEPT LIKELY POPS FOR EVENING HOURS...THEN TAPER OFF TO CHANCE MOST LOCATIONS AFTER SYSTEM MOVES THROUGH. HOWEVER...BY FRIDAY...LINGERING UPPER LOW STILL OVER REGION WITH NICE COLD CORE ALOFT. SO COULD HAVE ANOTHER ROUND OF THUNDERSTORMS...SOME SEVERE...ON BACKSIDE OF SYSTEM. BY FRIDAY NIGHT...UPPER TROF SHIFTS OFF TO OUR EAST...BRINGING AN END TO OUR PCPN CHANCES WITH DRY AND COOLER WEATHER IN STORE FOR THE WEEKEND. BEYOND SUNDAY...ONLY MADE MINOR ADJUSTMENTS TO EXTENDED...AS UPPER RIDGE SLOWLY SLIDES TO OUR EAST WITH NEXT CHANCE FOR PCPN BY NEXT WEDNESDAY. BYRD && .AVIATION... FOR THE 00Z TAFS... SPRING STORM SYSTEM GETTING ITSELF ORGANIZED OVER EASTERN COLORADO AND WYOMING THIS EVENING WILL MAKE AVIATION WEATHER FORECASTING DIFFICULT FOR THE NEXT 36 TO 48 HOURS. THE WARM FRONT ASSOCIATED WITH THIS STORM IS MOVING THROUGH SOUTHWEST MISSOURI AND WILL CROSS THE CWFA OVERNIGHT. WARM AND MOIST ADVECTION OVERNIGHT WILL LEAD TO SHOWERS AND THUNDERSTORMS BREAKING OUT ACROSS THE AREA TONIGHT...INDEED AN ONGOING CLUSTER OF WEAK THUNDERSTORMS OVER CENTRAL MISSOURI IS THE LIKELY PRECURSOR TO MORE WIDESPREAD ACTIVITY OVERNIGHT. ELEVATED THUNDERSTORM CLUSTERS ARE LIKELY OVERNIGHT TONIGHT...WITH POSSIBLE 1/2-3/4 INCH HAIL AND HIGH WINDS OFF THE SURFACE. WAS TEMPTED TO TEMPO ALL OF THE TERMINALS AFTER 06Z WITH TSRA BUT AS I AM NOT CERTAIN YET WHERE THE STORMS WILL FORM AND HOW MUCH AREAL COVERAGE THERE WILL BE I HAVE KEPT VCTS AND TEMPOS FOR SHRA GOING FOR NOW. IT SEEMS LIKELY THERE WILL BE A DRY PERIOD ON THURSDAY MORNING BUT WITH THE ATMOSPHERE BECOMING MORE UNSTABLE TOWARD AFTERNOON SCATTERED CONVECTION COULD RE-FIRE. ACTUALLY...I WOULD SAY THAT THUNDERSTORMS ARE LIKELY AT ANY GIVEN POINT IN THE CWFA FOR THE 06/00Z-24Z TIME PERIOD...BUT FIGURING OUT WHEN THEY WILL FORM AND EXACTLY WHERE THEY WILL GO IS NIGH IMPOSSIBLE AT THIS TIME. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1018 PM CDT WED APR 5 2006 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-061700- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-GASCONADE-KNOX-LEWIS- MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY- 1018 PM CDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE TONIGHT AS SOUTHWEST WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE CONTINUE TO USHER WARMER AND UNSTABLE AIR INTO THE REGION. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS MAY BECOME SEVERE TONIGHT...WITH HAIL UP TO THE SIZE OF GOLFBALLS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY THURSDAY AFTERNOON. NONE OF THESE STORMS ARE EXPECTED TO REACH SEVERE LIMITS. THE LIKELIHOOD IS INCREASING THAT ANOTHER ROUND OF SEVERE WEATHER WILL OCCUR FROM LATE THURSDAY AFTERNOON THROUGH THE EARLY MORNING HOURS OF FRIDAY AS MOISTURE AND INSTABILITY COME TOGETHER AROUND A VIGOROUS STORM SYSTEM. AT THIS TIME...IT APPEARS THAT THURSDAY EVENING WILL BE THE MOST ACTIVE PERIOD AND THE MAIN THREAT AREA WILL BE LOCATIONS WEST OF THE MISSISSIPPI RIVER...WHERE THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS IN PLACE. LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO FRIDAY...ESPECIALLY THE AFTERNOON HOURS...AS THE MAIN STORM SYSTEM ROTATES THROUGH AND A COLD FRONT PUSHES THROUGH. SEVERE STORMS WILL BE POSSIBLE... WITH LARGE HAIL THE PRIMARY THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-072>075- 084-085-099-061700- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GREENE IL- IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL- MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 1018 PM CDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SOUTHWEST WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL BRING WARMER AND UNSTABLE AIR INTO THE REGION TONIGHT...CAUSING THUNDERSTORMS TO INCREASE IN AREAL COVERAGE. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ISOLATED STORMS COULD PRODUCE BRIEF DOWNPOURS AND HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY THURSDAY AFTERNOON. NONE OF THESE STORMS ARE EXPECTED TO REACH SEVERE LIMITS. THE LIKELIHOOD IS INCREASING THAT ANOTHER ROUND OF SEVERE WEATHER WILL OCCUR FROM LATE THURSDAY AFTERNOON THROUGH THE EARLY MORNING HOURS OF FRIDAY AS MOISTURE AND INSTABILITY COME TOGETHER AROUND A VIGOROUS STORM SYSTEM. AT THIS TIME...IT APPEARS THAT THURSDAY EVENING WILL BE THE MOST ACTIVE PERIOD AND THE MAIN THREAT AREA WILL BE LOCATIONS WEST OF THE MISSISSIPPI RIVER...WHERE THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS IN PLACE. LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO FRIDAY...ESPECIALLY THE AFTERNOON HOURS...AS THE MAIN STORM SYSTEM ROTATES THROUGH AND A COLD FRONT PUSHES THROUGH. SEVERE STORMS WILL BE POSSIBLE... WITH LARGE HAIL THE PRIMARY THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
939 PM CDT WED APR 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 6 S FULTON 38.77N 91.95W
04/05/2006 E0.88 INCH CALLAWAY MO AMATEUR RADIO
HAIL COVERS THE GROUND.
&&
TILLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 PM CDT WED APR 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 3 SE CHAMOIS 38.65N 91.73W
04/05/2006 E1.75 INCH OSAGE MO PUBLIC
HAIL COVERS THE GROUND.
&&
TILLYThe St Louis radar (KLSX), 48 km away, was scanning. The volume nearest the first event began at 03:34 UTC.
1 hail. Local standard time, as filed.
Storm spotters reported 1 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501237.